Georgia, 2007Damaging Wind in Georgia, August 15, 2007
August 15, 2007 · NWS JAX · 1 event in 1 county or zone
The sea breeze spawned isolated severe storms across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The sea breeze spawned isolated severe storms across southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 1:35 PM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 15, 1:35 PM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT WED AUG 15 2007
.SYNOPSIS...SIMILAR CONDITIONS TO TUE ACROSS THE AREA WITH BETTER
CU COVERAGE ACROSS SE GA. IN FACT...A FEW SMALL SHOWERS HAVE
DEVELOPED OVER INLAND SE GA. ALOFT...HIGH PRESSURE HAS SHIFTED E
WITH THE CENTER OVER THE MS/AL/TN BORDER. NO IMMEDIATE UPSTREAM
VORT MAXES EVIDENT ON SAT IMAGERY. TEMPS ARE RUNNING 2 TO 3
DEGREES LOWER IN MANY LOCATIONS VS THIS TIME TUE WITH HOTTER TEMPS
N AND W OF THE AREA CLOSER TO THE CENTER OF THE UPPER HIGH.
.SHORT TERM...WILL CONTINUE SIMILAR POP DISTRIBUTION TO PREVIOUS
FCST WITH ISOLD TO LOW END SCATTERED POPS MAINLY NEAR AND W OF THE
FL I-75 CORRIDOR THIS EVENING.
HIGHEST POPS ON THU WILL BE OVER THE EXTREME S ZONES AND WELL AHEAD
OF APPROACHING WEAK COLD FRONT OVER N ZONES.
FOR FRI...HAVE SCATTERED POPS OVER THE NW 1/3 OF THE AREA CLOSER
TO FRONTAL BOUNDARY WITH ISOLD POPS MAINLY DRIVEN BY SEABREEZE AND
OUTFLOW INTERACTIONS FARTHER S. HOT TEMPS WILL CONTINUE OVER THE
SE 1/2 OF THE AREA ON SW WINDS. TEMPS WILL BE CLOSER TO NORMAL
OVER THE NW 1/2 OF THE AREA DUE TO INCREASED CLOUD COVER AND
BETTER RAIN CHANCES.
.LONG TERM...HAVE MADE ONLY MINOR ADJUSTMENTS TO EXTENDED PACKAGE.
NEAR NORMAL TEMPS AND PRECIP THRU MOST OF THE PERIOD.
&&
.AVIATION...HAZY CONDITIONS ARE STARTING TO GET MIXED BY THE SEA
BREEZE NEAR THE COAST. EXPECT ENHANCED CU NEAR GNV WHICH WILL BE
CLOSER TO THE SEA BREEZE MERGER THIS EVENING. INCLUDED TEMPO MVFR TO
POSSIBLE IFR IN BR OVERNIGHT AT ALL SITES AND ADVERTISED HAZE AFTER
DAYBREAK THU.
&&
.MARINE...SSE FLOW 10-15 KTS WILL CONTINUE WITH SEAS ONLY 2-3 FT
THROUGH FRI. BUILDING EASTERLY SWELLS ARE EXPECTED THIS WEEKEND AS
DEAN MOVES INTO THE CARIBBEAN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 97 73 93 / 10 10 5 40
SSI 80 91 77 92 / 5 5 5 20
JAX 75 93 73 94 / 5 5 5 20
SGJ 78 90 75 90 / 5 10 5 10
GNV 74 93 72 93 / 20 20 10 20
OCF 75 93 71 93 / 20 30 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/ENYEDI
Hazardous weather outlook, Aug 15, 2:20 AM EST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 AM EDT WED AUG 15 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
320 AM EDT WED AUG 15 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...HOT CONDITIONS WITH HEAT INDICES OF 105 TO 110 DEGREES EXPECTED
THIS AFTERNOON...
HIGH TEMPERATURES ARE FORECAST TO BE IN THE 95 TO 100 DEGREE
RANGE AND WITH THE HUMIDITY COMBINED WILL RESULT IN HEAT INDICES
OF AROUND 105 TO 110 DEGREES THIS AFTERNOON. EFFECTS OF THE HEAT
CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY
OF WATER OR FLUID REPLENISHING BEVERAGES...AND WEARING LIGHTWEIGHT
LIGHT-COLORED CLOTHING.
ISOLATED TO CHANCE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...MAINLY OVER INLAND NORTHEAST FLORIDA. THESE STORMS
WILL MOVE TO THE SOUTH-SOUTHWEST AT 10 TO 15 MPH. GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS CAN BE EXPECTED
WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
...HOT CONDITIONS WITH HEAT INDICES OF 105 TO 110 DEGREES POSSIBLE
THE REMAINDER OF THE WEEK...
HIGH TEMPERATURES ARE FORECAST TO BE IN THE 95 TO 100 DEGREE
RANGE AND WITH THE HUMIDITY COMBINED WILL RESULT IN HEAT INDICES
OF AROUND 105 TO 110 DEGREES EACH AFTERNOON. EFFECTS OF THE HEAT
CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY
OF WATER OR FLUID REPLENISHING BEVERAGES...AND WEARING LIGHTWEIGHT
LIGHT-COLORED CLOTHING.
ISOLATED TO CHANCE THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND
EVENING. ISOLATED STRONGER STORMS WILL PRODUCE GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
HURLBUT/JCH
In the hours before
Special weather statement, Aug 15, 5:34 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT WED AUG 15 2007
GAZ135-136-152315-
APPLING-WAYNE-
634 PM EDT WED AUG 15 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN WAYNE
AND NORTHEASTERN APPLING COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 715 PM EDT...
AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG TO SEVERE THUNDERSTORM CENTERED 16 MILES EAST OF PLANT
HATCH...MOVING SOUTHWEST AROUND 15 MPH. THIS THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND SURRENCY AND PLANT HATCH THROUGH 715 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Special weather statement, Aug 15, 6:08 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT WED AUG 15 2007
GAZ135-152345-
APPLING-
708 PM EDT WED AUG 15 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES NORTH OF SURRENCY...OR 9 MILES
EAST OF PLANT HATCH...MOVING SOUTHWEST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY...BAXLEY AND PINE
GROVE THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Thunderstorm Wind, Appling
- When
- August 15, 6:25 PM EST to 6:40 PM EST
- Where
- Appling County, 7.66 mi NE of Baxley to 0.69 mi S of Baxley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.850, -82.260
Tree limbs were blown down near Milton and Holman Roads about 8 miles northeast of Baxley and a power line was blown down around 725 pm local time. Around 740 pm local time, power lines were reported down across Baxley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 15 to 16, 20071 death · 2 injured · 11 events
- Excessive Heat in Tennessee, August 15, 20071 death · 1 event
- Tornado and Hail in Indiana, August 15 to 16, 2007$1.0 million · EF1 · 23 events
- Flash Flood and Flood in Indiana, August 15, 2007$3.5 million · 1.75 in hail · 17 events
- Hail and Damaging Winds in Iowa, August 15, 20072 injured · $477,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Illinois, August 15, 2007$175,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, August 15, 2007$100,000 · EF0 · 8 events
- Heat in Illinois, August 15 to 16, 200719 events
- Damaging Winds in Iowa, August 15, 2007$17,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Iowa, August 15, 20072 in hail · 13 events
- Heat in Kentucky, August 15 to 16, 200712 events
- Damaging Wind in Arizona, August 15, 2007$15,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46785.